Autoimmune Adverse Events Related To Immune Checkpoint Inhibitor Use In Patients With Cancer
Posted Date: Oct 4, 2021
- Investigator: Priya Parikh
- Specialties: Cancer, Rheumatology
- Type of Study: Observational/Survey
This is a retrospective study on patients who have been treated with immune checkpoint inhibitor (ICI) therapies and have suffered from autoimmune adverse events (AE) at the University of Cincinnati (UC). The study aims to determine if there is a correlation between ICI usage and autoimmune side-effects. While the usage of ICI therapies has become a main form of cancer treatment, their use is often restricted due to the development of autoimmune toxicities. In fact, rheumatic and musculoskeletal autoimmune-related AEs have been observed in about 10% of patients. These AEs can include inflammatory arthritis, myositis, lupus, vasculitis, and others. Unfortunately, there is no consensus on the management and treatments of these AEs. Furthermore, limited data is available on the prevalence of AEs in patients with pre-existing autoimmune conditions. For the purpose of our study, we will include patients who have cancer and have received ICI based regimens and suffered from an autoimmune AE.
Immune Checkpoint Inhibitor, Autoimmune Adverse Events
For More Information: